# SDR CA010704016

- Difficulty date: June 13, 2001
- Submitted: July 5, 2001
- Operation: Air carrier
- Make and model: Boeing 757-28A
- Aircraft time: 29,089 hours
- Engine: Rroyce RB211535E437
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Shaft
- Part number: RB211535E4
- Condition: Failed
- Location: Gearbox
- Part time: 28,455 hours, 7,138 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

(CAN) DURING CRUISE PILOT REPORTED ENGINE OIL PRESSURE DROP AND QTY DROP, VIBS STARTED TO INCREASE AND THE FLIGHT CREW ELECTED TO SHUT DOWN THE ENGINE IN ACCORDANCE WITH QRH PROCEDURES. AIRCRAFT DIVERTED AND RETURNED TO GANDER. MAINTENANCE INSPECTED THE LP COULD NOT ROTATE BY HAND, MCD'S INSPECTED EXERNAL ONE LARGE FLAKE AND INTERNAL TO GEARBOX FULL OF PARICALES. SCAVENGE FILTER HAD LIGHT CONTAINATION AND NO EXTERNAL VISUAL OIL LEAKS WHERE NOTICED. SUSPECT TOWER SHAFT FROM IP TO GEARBOX FAILURE, ENGINE REPLACED AND AIRCRAFT RETURNED TO SERVICE. AWAITING SHOP FINDINGS.
